Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 202, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 4:28 PM CDT for Osage County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 12, 2005, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:05 PM CDT | HAIL 0.88 | 5 Ene Okesa, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 122128 SVRTSA OKC113-122230- /O.NEW.KTSA.SV.W.0202.050612T2128Z-050612T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 428 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 530 PM CDT * AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BIGHEART TO 6 MILES SOUTH OF WYNONA...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART... BARNSDALL...OKESA AND HULAH. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3694 9631 3642 9635 3667 9599 3700 9599 $$
3 follow-up statements
000 WWUS54 KTSA 122144 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 444 PM CDT SUN JUN 12 2005 OKC113-122230- /O.CON.KTSA.SV.W.0202.000000T0000Z-050612T2230Z/ OSAGE OK- 444 PM CDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR OSAGE COUNTY... AT 441 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BIGHEART TO 4 MILES SOUTHWEST OF BARNSDALL...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TALLANT... BARNSDALL...OKESA AND HULAH. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3694 9631 3642 9635 3667 9599 3700 9599 $$
000 WWUS54 KTSA 122203 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT SUN JUN 12 2005 OKC113-122230- /O.CON.KTSA.SV.W.0202.000000T0000Z-050612T2230Z/ OSAGE OK- 503 PM CDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR OSAGE COUNTY... AT 502 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF WYNONA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WYNONA... AVANT...PERSHING...BARNSDALL...WOLCO...TALLANT...NELAGONEY...HULAH... BIGHEART AND OKESA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3698 9629 3642 9635 3642 9602 3700 9599 $$
000 WWUS54 KTSA 122228 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 528 PM CDT SUN JUN 12 2005 OKC113-122238- /O.EXP.KTSA.SV.W.0202.000000T0000Z-050612T2230Z/ OSAGE OK- 528 PM CDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRES AT 530 PM CDT... THE LINE OF THUNDERSTORMS WAS MOVING OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH ADDITIONAL THUNDERSTORMS DURING THE NEXT HOUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3698 9629 3642 9635 3642 9602 3700 9599 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:12 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 12, 2:12 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT SUN JUN 12 2005
.DISCUSSION...
MORNING MCS OVER NWRN OK HAS BECOME SOMEWHAT FRAGMENTED EARLY THIS
AFTERNOON...ALTHO HAVE SEEN REDEVELOPMENT ONLONG LEADING EDGE OF
COLD POOL PUSHING INTO FAR NWRN PARTS OF OUR FORECAST AREA. LATEST
NAM APPEARS TO HAVE A DECENT HANDLE ON THIS CONVECTION...WITH
ACTIVITY CONTINUING TO MOVE ENE ACROSS NE OK LATE THIS
AFTERNOON/EARLY EVENING BEFORE WEAKENING/DISSIPATING OVER SWRN MO.
BULK SHEAR IS NOT OVERLY IMPRESSIVE AT THIS TIME...BUT EXPECT SHEAR
TO IMPROVE OVER THE NEXT FEW HOURS. POTENTIAL FOR SUSTAINED UPDRAFTS
AND MORE THAN ADEQUATE INSTABILITY COULD PRODUCE A FEW SEVERE
STORMS. BRIEF TORNADOES ARE NOT OUT OF THE QUESTION ALONG AND NEAR THE
OUTFLOW BOUNDARY...ALTHOUGH LARGE HAIL/DAMAGING WINDS APPEAR TO BE
THE MAIN THREAT.
IN ADDITION...PARTS OF NE OK NEAR THE KS BORDER HAVE ALREADY SEEN
1-2 INCHES OF RAIN DURING THE PAST 48 HRS...AND FFG VALUES ARE
RATHER LOW...SO WILL ISSUE A FLASH FLOOD WATCH FOR APPROXIMATELY THE
NRN ONE TIER OF OK COUNTIES FOR TONIGHT THROUGH NOON MONDAY.
ADDITIONAL CONVECTION IS LIKELY WELL TO OUR W ALONG THE DRY LINE
STRETCHING FROM FAR ERN CO INTO THE TX PANHANDLE. INCREASING
LOW-LEVEL JET WILL SUSTAIN THIS ACTIVITY WHICH COULD MOVE INTO
PORTIONS OF ERN OK AFTER MIDNIGHT. WILL FASHION HIGHEST POPS OVER
WRN ZONES...TAPERING TO LOW CHANCE POPS IN WCNTRL AR OVERNIGHT.
CLOSED UPPER LOW WILL MOVE INTO THE CTNRL PLAINS LATER MONDAY...WITH
SFC BOUNDARY PUSHING INTO ERN OK LATE IN THE DAY. CONVECTION WILL
LIKELY FORM NEAR THE UPPER LOW AND IN THE DIFFLUENT REGION ACROSS
ERN KS/WRN MO...WITH ACTIVITY POSSIBLY BACKBUILDING SWWD ALONG THE
FRONT INTO ERN OK/WRN AR LATE IN THE DAY.
EXTENDED...
BLOCKY UPPER PATTERN WILL PERSIST FOR THE EXTENDED PERIOD WITH DEEP
CLOSED LOW ALONG THE W COAST...WEAKER TROF ALONG THE E COAST AND
BROAD MID-LEVEL RIDGING INBETWEEN. LOW-LEVEL MOISTURE NEVER GETS
COMPLETELY SWEPT OUT OF THE REGION...AND WITH FORECAST AREA
REMAINING UNDER WEAK NWLY FLOW ALOFT...HAVE OPTED FOR LOW POPS
(MAINLY OVERNIGHT) FOR THURSDAY AND FRIDAY. GFS SUGGESTS UPPER RIDGE
MAY STRENGTHEN LATE IN THE PERIOD...SO WILL LEAVE THE WEEKEND DRY
FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 91 67 88 / 60 20 10 10
FSM 71 94 72 87 / 30 20 40 20
MLC 72 92 71 88 / 40 20 30 20
BVO 68 90 65 87 / 70 20 10 10
FYV 68 89 66 83 / 30 20 40 10
BYV 70 88 67 82 / 30 30 50 10
MKO 71 90 71 87 / 40 20 30 10
MIO 71 90 67 86 / 70 30 20 10
F10 72 90 69 86 / 60 20 20 10
HHW 73 93 73 90 / 30 20 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 18In the hours before
Special weather statement, Jun 12, 1:17 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT SUN JUN 12 2005 OKZ054>057-059-130300- CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON- 117 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE... VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 1:48 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005
OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 3:02 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 1 W SHIDLER 36.78N 96.68W
06/12/2005 1.00 INCH OSAGE OK COUNTY OFFICIAL
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 12, 2:48 PM CDT | Tornado Warning | TSA | Osage | 43 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 30 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 61 min |
| Jun 12, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 57 min |
| Jun 12, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 23 min |
| Jun 12, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 59 min |
| Jun 12, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| Jun 12, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 56 min |
| Jun 12, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 67 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 33 min |
| Jun 12, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 54 min |
| Jun 12, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.